# SDR FFKA145

- Difficulty date: December 17, 2009
- Submitted: December 22, 2009
- Operation: Air carrier
- Aircraft: N5454F
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780012
- Aircraft time: 17,549 hours
- Engine: Lyc TIO540*
- Engine time: 1,696 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: AF15473
- Part serial: F002645
- Condition: Intermittent
- Location: Fuel System
- Part time: 1,696 hours
- Stage of operation: TO
- How discovered: C
- Nature of condition: R, F
- Precautionary procedure: B, A

## Discrepancy

PILOT REPORTED THAT THE ENGINE LOST FUEL PRESSURE COMPLETELY IN CLIMB WHEN AUXILIARY FUEL PUMP WAS TURNED OFF.  PILOT RETURNED TO BASE AND ON THE WAY BACK TRIED RUNNING ENGINE AGAIN WITH THE AUXILIARY FUEL PUMP OFF BUT HAD THE SAME RESULT.  AFTER LANDING PILOT PERFORMED A GROUND RUN WITH AUXILIARY FUEL TURNED OFF BUT THE ENGINE CONTINUED TO RUN NORMALLY.   MX INSPECTED THE ACFT FOR FUEL LEAKS BUT NONE WERE FOUND, REPLACED FUEL PUMP AS A PRECAUTIONARY MEASURE.  EXTERNAL FUEL PRESS GAUGE WAS INSTALLED TO VERIFY FUEL PRESS, FOUND TO BE AT 17 PSI, MINIMUM ALLOWED 18 PSI.  AFTER FUEL PUMP WAS REMOVED IT WAS FOUND THAT OIL WAS LEAKING FROM THE OVERBOARD DRAIN TUBE, INDICATING THAT THE INTERNAL SEALS HAD GONE BAD.
